Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Taking epilim and seroquel for long. Insomnia after stopping medicine. How long it takes to cure?

Answered by
Dr.
Dr. Srikanth Reddy

Psychiatrist

Practicing since :2007

Answered : 2770 Questions

default
Posted on Fri, 1 Feb 2013 in Sleep Disorders
Question: I have been stable on epilim and seroquel for 8 years. Tried to stop for two nights and had insomnia and vomiting. How long does it take for these symptoms to stop?
doctor
Answered by Dr. Srikanth Reddy 51 minutes later
Hello,
Thanks for choosing health care magic for posting your query.
Epilim is sodium valproate and seroquel is quetiapine. Both of them are good drugsfor bipolar mood disorder and they seem to have worked well for you as you have been maintained well on them for last 8 yrs. One concern while stopping these medications is that they never should be stopped abruptly. Along with anxiousness, palpitation and nausea it can also predispose you to relapse of mood episodes.
Iwould like to know following things:
1)Have you stopped it abruptly
2) At what dosage did you stop them?
3) Did your psychiatrist advise you to stop them?
4) When was you last mania/depression episode?
By knowing these details, we may serve you better.
Hope to hear from you soon.
Wish you a good health!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 55 minutes later
Last episode 2004. Ran out of meds due to boots cockup. Not seeing psychiatrist. Don't think I need them now.
doctor
Answered by Dr. Srikanth Reddy 10 minutes later
Hello,
In your case it will be unwise to stop the medications abruptly. You should restart the medications and after a month you should start tapering them as per the advise of your psychiatrist. Otherwise you may have a high chance of recurrence of your symptoms.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer and review it if possible.
In case if you want to discuss with me directly you can use the link:
WWW.WWWW.WW Wish you a good health!

Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Srikanth Reddy 1 hour later
I took them last night as I had a fresh batch that day. No symptoms of bipolar, just physical sickness. Ive not been under a psychiatrist for several years due to my stability. Why must I taper after a month, if I can ask. I would taper under my GP.By the way, taking 150 mg quetiapine, and 1000 mg sodium valporate
doctor
Answered by Dr. Srikanth Reddy 8 hours later
Hello,
You need to taper the medications gradually as stopping them all of a sudden leads to a rapid fall in the blood levels of these psychotropics leading to physical symptoms and also increased risk of relapse. You should taper under your GP.
150 mg of quetiapine and 1000mg of valproate are too high to be stopped suddenly.
Hope I have answered your query. I will be more than happy to help you if you need any further clarifications.
In case you don’t need any further clarifications, you can close the discussion and rate the answer and review it if possible.
In case if you want to discuss with me directly you can use the link:
WWW.WWWW.WW Wish you a good health!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,   ,   ,  
Medical Topics

Recent questions on  Quetiapine

doctor1 MD

Hi,I m a 50 y/o female in fair/good health and about 20 lbs. overweight. Last late summer I had a few episodes of what I thought was heat exhaustion and actually went to the ER once. I stayed hydrated, rested often, took frequent breaks in the shade or air conditioning, etc., but it still happened. Now that it s getting warm again (it s sometimes in the 80 s now), I m starting to have the same problem. Yesterday it began when I was working inside (the house was about 75 degrees). I am taking Vesicare, Omeprazole, and Seroquel and have Sarcoidosis (but it s in remission at present). I have made sure I take all the preventative measures when in the heat, but it seems to happen anyway. The symptoms start with head pounding, increased heart rate, weakness. Then I feel sort of dizzy and somewhat nauseated. If it continues, the head pounding increases and I then begin to feel somewhat disoriented, very tired, more dizzy, and then it will progress to fainting if left untreated. I have also had a few occasions where I get in the car with the air on, start to feel better, drive home, then when I get out of the car, it hits me again when I stand up and begin walking. After a bad episode, I will feel exhausted sometimes for hours afterwards. I did ask my Urologist about the Vesicare as a possible cause, but he said it wasn t. Any ideas why and how I can cure this problem?

doctor1 MD

Since February this year I have been taking citalopram 40mg for depression- which has been chronic and pretty severe (I was taking venlafaxine 375mg for nearly 10 years prior to February but changed as I was getting lower). I also take quetiapine 75mg every night. I run to help my depression- 3-4 times a week, 3-5 miles each time. I was feeling lethargic so started taking grenade fat burners- 2x2 every day- since I stopped taking them, I have had a cough/cold and aching/flu feeling... that s been since the middle of May. Should I see my gp?

doctor1 MD

hi we are moving to brevard county FL from miami. my 19 yr daughter has (grade IV bleed) quad spastic cerebral palsy, autism, and epilepsy need to find a neurologist for all her meds for her autism ( seroquel XR, lexapro) and epilepsy (trileptal) any suggestions?

doctor1 MD

My husband suffered a quick onset of difficulty breathing and an acute change in his vocal tonality. These symptoms began shortly after he started taking Seroquel. Because of these and other more bizarre motor manifestations, he stopped taking Seroquel, but his breathing difficulties and a strange tickling, feathery feeling in his throat continued, making it hard for him to breath, to swallow and to speak. (He spent two weeks at the Mayo Clinic, where many specialists assured us that his heart and lung functions were had acceptable levels. They mentioned the existence of polyps on his vocal chords and offered the opportunity for elective surgery to have them removed. Two ENT s (here in Indianapolis were advised - the first suggested that the polyps were of litte consequence. The second suggested that he have botox injections to retard laryngeal spasms. On May 28th, he had the injections. Since then, he has been unable to speak above a whisper (which we were told to expect.) The problem now is that he has contracted pneumonia (for which he began antibiotics today after a visit to the ER.) Perhaps the most serious problem is that he is unable to cough...which obviously limits his ability to expel the infection. We contacted the doctors who injected the Botox - they can t see him until the 19th of this month. What do you suggest we do in the meantime. He has an appt. with his GP on Monday 6/9.

doctor1 MD

SIR I HAVE BEEN TAKING CLONAZEPAM 2MG SINCE 1998.WITH OTHER DRUGS LIKE TRIKA ,PROTHEIDIN MIRTAZE QUTIAPIN SR RESPECTIVELY WITH NITROZEPAM REMITEX ZOLFIDEM AND GABAPIN 600MG SR TILL2013.IN 2013 MY PSYCHIATRIST PUT ME ON 2MG CLONAZEPAM +400MG...

doctor1 MD

The medications that I am taking are: Atorvastatin 40 mg, once daily, Lisinopril 20 mg twice daily, Amlodipine 5 mg, once daily, Metoprolol Tartrate 25 mg, twice daily, Quetiapine 600 mg at night, quetiapine 200 mg in morning, and Prozac, 40 mg in...

doctor1 MD

SIR I HAVE BEEN SUFFERING RADHER MORE BY INSOMNIA THAN BIPOLAR DISORDER SINCE1998.I HAVE BEEN TREATED BY PSYCHITRIST. MY DOSE WAS 1 -2MG CLONAZEPAM+75MG PROTHEDIN UPTO2005 2.2MG CLONAZEPAM+ 15 MG MIRTAZE THAN 30MG MIRTAGE UPTO2010. 3. 2MG...